Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Iron deficiency:anemia, feeling fatigued after stopping iron medication, Vit D deficiency, heart arrhythmia, Diltiazem

I have been diagnosed with Iron Deficiency Anemia . I had colonoscopy and upper Gi and everything was ok. I am 63 years so not menustrating. I was taking Iron supplements and being tested monthly and my Iron level was improved and normal. I quit taking the Iron and I have been feeling fatigued and also not thinking properly. I originally was diagnosed with Vit D deificiency and was having heart rythmia and went on Diltiazem . Are these related and should I go back on the Iron or go have a blood test . It has been 6 months since tested as I was normal finally and quit taking Vit about 6 weeks ago.
Asked On : Thu, 24 May 2012
Answers:  2 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Dietitian & Nutritionist 's  Response
Hi, welcome to HCM.

Iron deficiency anaemia can be corrected in the longer run with proper diet. However if the deficiency is too high, one might have to also take a supplement. With regards to diet, you need to increase the intake of green leafy vegetables, meat, overnight soaked grains, increase fruits rich is vit c since they increase the absorption of iron. substitute sugar with jaggery. Avoid drinking coffee or tea immeadiately after a meal as this inhibits the absorption of the dietary iron. Since you also mentioned Vit D deficiency, it is important for you to be exposed to morning sunlight for a min 10-15 mins everyday and also increase calcium intake through milk based products as calcium and vit D work together and increases their absorption.

Good Luck!!!
Answered: Thu, 24 May 2012
I find this answer helpful
Oncologist, Surgical Dr. Mohammed Ibrahim M's  Response

Iron deficiency anemia along with Vitamin D deficiency may be because of malnutrition or due enzyme deficiency. It may even occur in renal diseases.You can recheck your Hb and Iron levels along with calcium. Depending upon your present status you can supplement the deficient nutrient. You can continue diltiazem for your cardiac problem

Dr. Mohammed Ibrahim
Surgical Oncologist
Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor